Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 98, NWS Lake Charles, LA

September 5, 2011

NWS Lake Charles, LA issued this small craft advisory at Sep 5, 2011, 4:12 AM CDT. It took effect at Sep 5, 2011, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 4:12 AM CDT (09:12 UTC)
In effect from
Sep 5, 2011, 7:00 PM CDT
Expired
Sep 6, 2011, 7:00 AM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WHUS74 KLCH 050912
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 AM CDT MON SEP 5 2011

...LOW WATER ADVISORY IN EFFECT FOR SABINE AND CALCASIEU LAKES...
...GALE WARNING IN EFFECT FOR THE GULF WATERS...
...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL LAKES AND BAYS...

.THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER AIR
SPILLING INTO THE REGION IN THE WAKE OF A COLD THAT MOVED THROUGH
OVERNIGHT. THE VERY STRONG PRESSURE GRADIENT...ALONG WITH COLD AIR
MOVING OVER WARMER GULF WATERS...WILL PRODUCE STRONG NORTHERLY
WINDS ACROSS THE COASTAL LAKES AND BAYS...AND COASTAL WATERS OUT
TO 60 NAUTICAL MILES.

THE STRONG NORTHERLY WINDS WILL CAUSE ACTUAL TIDES TO RUN FROM 1
TO 2 FEET BELOW THE ASTRONOMICAL TIDES...RESULTING IN READINGS
AROUND MINUS 1 FOOT MLLW AT THE TIME OF LOW TIDE THIS AFTERNOON.

GMZ450-470-051800-
/O.EXT.KLCH.GL.W.0005.000000T0000Z-110905T1800Z/
/O.EXB.KLCH.SC.Y.0097.110905T1800Z-110906T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
412 AM CDT MON SEP 5 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT TUESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM
CDT THIS AFTERNOON. 

* WINDS AND SEAS: NORTH WINDS 25 TO 30 KNOTS WITH GUSTS 35 TO 40
  KNOTS THIS MORNING. NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS
  THIS AFTERNOON AND TONIGHT. SEAS 3 TO 6 FEET OUT TO 20 NM...6 TO 9
  FEET 20 TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ452-455-472-475-051800-
/O.EXT.KLCH.GL.W.0005.000000T0000Z-110906T0000Z/
/O.NEW.KLCH.SC.Y.0098.110906T0000Z-110906T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
412 AM CDT MON SEP 5 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT TUESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

* WINDS AND SEAS: NORTH WINDS 25 TO 30 KNOTS WITH GUSTS 35 TO 40
  KNOTS TODAY. NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS
  TONIGHT. SEAS 3 TO 6 FEET OUT TO 20 NM...6 TO 9 FEET 20 TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ435-051800-
/O.EXB.KLCH.LO.Y.0008.000000T0000Z-110906T0000Z/
/O.EXT.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
VERMILION BAY-
412 AM CDT MON SEP 5 2011

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
TUESDAY. 

* LOW WATER: WATER LEVELS CONTINUE TO RUN BELOW THE TIDE TABLE
  VALUES. WATER LEVELS BETWEEN 1 TO 2 FEET BELOW THE ASTRONOMICAL
  TIDES ARE EXPECTED...RESULTING IN READINGS AROUND MINUS 1 FOOT
  MLLW AT THE TIME OF LOW TIDE.

* WINDS AND SEAS: NORTHWEST WINDS 20 TO 30 KNOTS WITH LOCALLY
  HIGHER GUSTS. BAY WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-051800-
/O.EXT.KLCH.LO.Y.0008.000000T0000Z-110906T0000Z/
/O.EXT.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
SABINE LAKE-CALCASIEU LAKE-
412 AM CDT MON SEP 5 2011

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
TUESDAY. 

* LOW WATER: WATER LEVELS CONTINUE TO RUN BELOW THE TIDE TABLE
  VALUES. WATER LEVELS BETWEEN 1 TO 2 FEET BELOW THE ASTRONOMICAL
  TIDES ARE EXPECTED...RESULTING IN READINGS AROUND MINUS 1 FOOT
  MLLW AT THE TIME OF LOW TIDE.

* WINDS AND SEAS: NORTHWEST WINDS 20 TO 30 KNOTS WITH LOCALLY
  HIGHER GUSTS. LAKE WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
5 follow-up statements
542 
WHUS74 KLCH 051818
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
118 PM CDT MON SEP 5 2011

...LOW WATER ADVISORY IN EFFECT FOR SABINE AND CALCASIEU LAKES...
...GALE WARNING IN EFFECT FOR THE GULF WATERS... 
...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL LAKES AND
BAYS...

.THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER
AIR SPILLING INTO THE REGION. THE VERY STRONG PRESSURE GRADIENT
...ALONG WITH COLD AIR MOVING OVER WARMER GULF WATERS...WILL
PRODUCE STRONG NORTHERLY WINDS ACROSS THE COASTAL LAKES AND
BAYS...AND COASTAL WATERS OUT TO 60 NAUTICAL MILES.

THE STRONG NORTHERLY WINDS WILL CAUSE ACTUAL TIDES TO RUN FROM
1 TO 2 FEET BELOW THE ASTRONOMICAL TIDES...RESULTING IN READINGS
AROUND MINUS 1 FOOT MLLW AT THE TIME OF LOW TIDE THIS AFTERNOON.

GMZ450-470-060500-
/O.EXP.KLCH.GL.W.0005.000000T0000Z-110905T1800Z/
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
118 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...
...GALE WARNING HAS EXPIRED...

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS
  THIS AFTERNOON AND TONIGHT. SEAS 4 TO 7 FEET OUT TO 20 NM...7
  TO 9 FEET 20 TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-455-472-475-060500-
/O.CON.KLCH.GL.W.0005.000000T0000Z-110906T0000Z/
/O.CON.KLCH.SC.Y.0098.110906T0000Z-110906T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
118 PM CDT MON SEP 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM CDT TUESDAY...

* WINDS AND SEAS: NORTH WINDS 25 TO 30 KNOTS WITH GUSTS 35 KNOTS
  THIS AFTERNOON. NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS
  TONIGHT. SEAS 4 TO 8 FEET OUT TO 20 NM...8 TO 10 FEET 20 TO 60
  NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-060500-
/O.CON.KLCH.LO.Y.0008.000000T0000Z-110906T0000Z/
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
118 PM CDT MON SEP 5 2011

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* LOW WATER: WATER LEVELS CONTINUE TO RUN BELOW THE TIDE TABLE
  VALUES. WATER LEVELS BETWEEN 1 TO 2 FEET BELOW THE ASTRONOMICAL
  TIDES ARE EXPECTED...RESULTING IN READINGS AROUND MINUS 1 FOOT
  MLLW AT THE TIME OF LOW TIDE.

* WINDS AND SEAS: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. LAKE WATERS VERY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
037 
WHUS74 KLCH 060017
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
717 PM CDT MON SEP 5 2011

...WATER LEVELS WILL RETURN TOWARD NORMAL LEVELS...
...WINDS OVER THE EASTERN GULF WATERS HAVE DROPPED BELOW GALE FORCE...
...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL LAKES
AND BAYS AS WELL AS THE COASTAL WATERS...

.GRADIENT WINDS WILL RELAX IN RESPONSE TO A WEAKENING AND
DEPARTING LOW PRESSURE SYSTEM, THE REMNANTS OF WHAT WAS ONCE
TROPICAL DEPRESSION LEE. COLD AIR MOVING OVER WARMER GULF
WATERS...WILL PRODUCE SUFFICIENTLY STRONG NORTHERLY WINDS ACROSS
THE COASTAL LAKES AND BAYS...AND COASTAL WATERS OUT TO 60 NAUTICAL
MILES TO REMAIN WITHIN SMALL CRAFT ADVISORY CRITERIA.

THE DIMINISHING NORTHERLY WINDS WILL ALLOW ACTUAL TIDES TO RUN
RETURN TOWARD NORMAL READINGS FROM THE LOW READINGS EARLIER TODAY.

GMZ452-455-472-475-060500-
/O.EXP.KLCH.GL.W.0005.000000T0000Z-110906T0000Z/
/O.CON.KLCH.SC.Y.0098.000000T0000Z-110906T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
717 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-060500-
/O.EXP.KLCH.LO.Y.0008.000000T0000Z-110906T0000Z/
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
717 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...
...LOW WATER ADVISORY HAS EXPIRED...

THE LOW WATER ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-470-060500-
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
717 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY
000 
WHUS74 KLCH 060304
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 PM CDT MON SEP 5 2011

...WINDS CONTINUE DIMINISHING OVER THE WATERS...

THE FRICTIONAL EFFECTS OF LAND OF AS WELL AS A LOOSENING OF THE PRESSURE
GRADIENT HAS BROUGHT DIMINISHING WINDS TO THE COASTAL LAKES AND BAYS
AS WELL AS THE NEAR SHORE WATERS.

GMZ430-432-435-450-060415-
/O.CAN.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
1004 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ452-455-060415-
/O.CAN.KLCH.SC.Y.0098.000000T0000Z-110906T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1004 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ472-475-061200-
/O.CON.KLCH.SC.Y.0098.000000T0000Z-110906T1200Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1004 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-061200-
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
1004 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY
674 
WHUS74 KLCH 060911
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CDT TUE SEP 6 2011

...WINDS EXPECTED TO CONTINUE DECREASING...

.WINDS OVER THE GULF WATERS ARE EXPECTED TO CONTINUE GRADUALLY
SUBSIDING TODAY AS THE PRESSURE GRADIENT RELAXES. 

GMZ472-475-061200-
/O.CON.KLCH.SC.Y.0098.000000T0000Z-110906T1200Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
411 AM CDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-061200-
/O.CON.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
411 AM CDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
001 
WHUS74 KLCH 061203
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 AM CDT TUE SEP 6 2011

GMZ472-475-061315-
/O.EXP.KLCH.SC.Y.0098.000000T0000Z-110906T1200Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
703 AM CDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE DECREASED BELOW ADVISORY CRITERIA...THOUGH
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. 

$$

GMZ470-061315-
/O.EXP.KLCH.SC.Y.0097.000000T0000Z-110906T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
703 AM CDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE DECREASED BELOW ADVISORY CRITERIA...THOUGH
SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING.

$$

13

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 11:59 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 4, 11:59 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT SUN SEP 4 2011

.AVIATION...WHAT IS NOW RECENTLY RELEGATED TD LEE HAS MOVED EAST
INTO THE NEW ROADS AREA NEAR THE MISSISSIPPI RIVER. LIFR CIGS
CURRENTLY IN THE ARA VCNTY AND IFR CIGS AROUND LFT WILL BE SLOW TO
IMPROVE TO MVFR MONDAY MORNING. CONDITIONS IMPROVE TO THE WEST
WHERE LCH IS BARELY MVFR WITH CIGS AND BPT HAS ALREADY SCATTERED
OUT. WINDS WILL BE THE MAIN ISSUE WITH NORTH GUSTS TO 25 KNOTS.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 926 PM CDT SUN SEP 4 2011/

UPDATE...
WILL BE CANCELLING ALL THE REMAINING TROPICAL STORM WARNINGS AT
THE 10 PM ADVISORY. HOWEVER WILL CONTINUE TO KEEP ALL WIND
ADVISORIES UP AT THIS TIME AS LEE BECOMES MORE EXTRA- TROPICAL AND
COLD AIR ADVECTION WRAPS DOWN ON THE BACKSIDE OF THE SYSTEM. GUSTS
HAVE BEEN UP PRETTY GOOD THIS EVENING IN THE 30 TO 40 MPH RANGE IN
THE TRANSITION ZONE...HOWEVER ALL SUSTAINED WINDS ARE IN THE 15 TO
25 MPH RANGE.

LOWER ACADINA STILL SEEING LIGHT WINDS AHEAD OF THE FRONTAL
ZONE...BUT THESE WINDS SHOULD INCREASE SHORTLY AS COLD AIR
ADVECTION REACHES THAT AREA AS WELL.

OVER THE COASTAL WATER...WINDS WILL CONTINUE TO CRANK UP IN THE
WAKE OF THE COLD FRONT. PREVIOUS SHIFT WENT AHEAD AND ISSUED A
GALE WARNING...WHILE SUSTAINED WINDS LOOK TO BE BORDERLINE...GUSTS
WILL BE WELL WITHIN CRITERIA. IN FACT SEEING SOME RIG REPORTS OF
39 KNOTS CURRENTLY AND EXPECT THIS TO INCREASE AS COLD AIR
ADVECTION INCREASES.

WILL ALSO TAKE A LOOK AT TRIMMING BACK POPS A BIT ON THE WEST SIDE
OF THE FORECAST AREA AS WELL.

IN ADDITION AM CONCERNED ABOUT FIRE WEATHER PARAMETERS REACHING
CRITICAL LEVELS ACROSS EAST TEXAS TOMORROW WITH STRONG NORTHERLY
WINDS AND RH VALUES MID 20 TO LOWER 30 PERCENT RANGE. THAT AREA
DID RECEIVE AROUND 2 INCHES OF RAIN...SO THIS SHOULD HAVE BROUGHT
SOME TEMPORARY RELIEF TO THE FUELS.

WELCOME FALL AT LEAST A TASTE OF IN THE WAKE OF THIS FRONT WITH
MUCH COOLER TEMPERATURES ON THE WAY.

PRODUCTS TO FLY SHORTLY

BRAZZELL

PREV DISCUSSION... /ISSUED 806 PM CDT SUN SEP 4 2011/

AVIATION...IFR CIG/VIS WITH DRIZZLE WILL AFFECT LFT AND ARA UNTIL AROUND
MIDNIGHT AND IFR VIS SHOULD LIFT TO AN MVFR CIG AT AEX IN A COUPLE
OF HOURS OR SO AS THE PRECIP BAND ASSOCIATED WITH TS LEE GRADUALLY
SHIFTS TO EAST ALONG WITH THE SYSTEM. MVFR CIGS AT BPT AND LCH
SHOULD CONTINUE UNTIL LATE MONDAY MORNING. GUSTY NORTH WINDS DUE
TO GRADIENT AND THE EFFECTS OF A COLD FRONT FILTERING THROUGH.

SWEENEY

PREV DISCUSSION... /ISSUED 516 PM CDT SUN SEP 4 2011/

DISCUSSION...
THE CURRENT RADAR MOSAIC SUGGESTS LEE IS WOBBLING TO THE
NORTHWEST.

A STRONG COLD FRONT IS EXPECTED TO ADVANCE SOUTH THROUGH THE
WESTERN UPPER GULF COAST STATES LATER TONIGHT...AND HOPEFULLY
SHOVE LEE EAST-NORTHEAST OUT OF THE AREA.

UNTIL THEN...TROPICAL STORM CONDITIONS WILL REMAIN IN PLACE ACROSS
AVOYELLES AND ST LANDRY. THE ONGOING RAINS WILL KEEP THE FLASH
FLOOD WATCH IN EFFECT FOR EAST CENTRAL LOUISIANA.

MARINE...
A LOW WATER ADVISORY...A SMALL CRAFT ADVISORY...AND A GALE WARNING
ARE IN EFFECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  83  60  81  59 /  40  20   0  10  10
KBPT  72  85  60  83  60 /  20  10   0  10  10
KAEX  69  79  57  79  56 /  70  50  10  10  10
KLFT  71  79  59  78  58 /  70  50  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
     AVOYELLES...EVANGELINE...RAPIDES...ST. LANDRY.

     WIND ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON.

TX...WIND ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
     ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...GALE WARNING UNTIL NOON CDT MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     LOW WATER ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Sep 4, 6:20 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 AM CDT SUN SEP 4 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-051130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
620 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM LEE WILL MEANDER NEAR THE VERMILION PARISH COAST
THIS MORNING...GRADUALLY MOVING INLAND OVER ACADIANA DURING THE DAY.
TROPICAL STORM FORCE WINDS WILL CONTINUE TO AFFECT COASTAL
LOCATIONS EAST OF CAMERON...PORTIONS OF ACADIANA AS WELL AS MUCH
OF THE COASTAL WATERS.

IN ADDITION...HEAVY RAINFALL IS EXPECTED TO AFFECT PORTIONS OF
CENTRAL AND SOUTHERN LOUISIANA. AN ADDITIONAL 2 TO 5 INCHES OF
RAIN IS POSSIBLE TODAY...AND FLOODING WILL BE POSSIBLE ACROSS
THE AREA...ESPECIALLY ALONG SMALL STREAMS AND LOW LYING AREAS.
PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL
STATEMENT UNDER NEWHLSLCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONDITIONS WILL GRADUALLY IMPROVE ON MONDAY AS THE STORM BEGINS TO
MOVE NORTHEAST AWAY FROM THE REGION. A FAIRLY STRONG COLD FRONT
WILL MOVE THROUGH THE REGION MONDAY IN THE WAKE OF TROPICAL STORM
LEE...BRINGING MUCH DRIER AND COOLER AIR TO THE AREA FOR THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:48 PM CDTAreal Flood AdvisoryLCHAvoyelles, Rapides117 min
Sep 4, 9:49 PM CDTAreal Flood WarningLCHAvoyelles, Rapides6 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.